Alert archive / West Virginia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 101, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jul 24, 2007, 5:51 AM EDT for Logan County, West Virginia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2007, 5:51 AM EDT (09:51 UTC)
- Expired
- Jul 24, 2007, 6:15 AM EDT
- In force
- 24 min
- Issued by
- NWS Charleston, WV
- Area
- Counties, with a storm outline in the text
County Logan County, WV
The radar
The Charleston,WV radar (KRLX), 57 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 9.9 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2094 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRLX 240951
SVRRLX
WVC045-241015-
/O.NEW.KRLX.SV.W.0101.070724T0951Z-070724T1015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
551 AM EDT TUE JUL 24 2007
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LOGAN COUNTY IN WEST VIRGINIA...
* UNTIL 615 AM EDT
* AT 548 AM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR
HOLDEN...OR ABOUT 6 MILES WEST OF LOGAN...AND MOVING EAST AT 20
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHIEF
LOGAN STATE PARK
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3782 8213 3789 8212 3791 8214 3796 8196
3785 8193 3785 8192 3784 8193 3779 8211
$$
101 follow-up statement
000
WWUS51 KRLX 241017
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
617 AM EDT TUE JUL 24 2007
WVC045-241027-
/O.EXP.KRLX.SV.W.0101.000000T0000Z-070724T1015Z/
LOGAN WV-
617 AM EDT TUE JUL 24 2007
...THE SEVERE THUNDERSTORM WARNING FOR LOGAN COUNTY EXPIRES AT 615 AM
EDT...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER OTHER WEAKER
THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3782 8213 3789 8212 3791 8214 3796 8196
3785 8193 3785 8192 3784 8193 3779 8211
$$
10What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:30 AM EDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jul 24, 3:30 AM EDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 330 AM EDT TUE JUL 24 2007 .SYNOPSIS... AN UPPER LEVEL LOW PRESSURE SYSTEM WILL SLOWLY DRIFT NORTHWESTWARD...FROM OUR AREA TO THE GREAT LAKES...BY THE END OF THE WORK WEEK. A COLD FRONT WILL APPROACH ON SATURDAY. && .NEAR TERM /THROUGH TONIGHT/... MODELS ARE IN GENERAL AGREEMENT WITH UPPER LOW CONTINUING TO MOVE SLOWLY NORTHWEST INTO OHIO TODAY AND TONIGHT. VORT LOBES CONTINUE TO ROTATE AROUND THIS SYSTEM. INCREASED MOISTURE AND HEATING TODAY ALONG WITH A FAIRLY UNSTABLE ATMOSPHERE SHOULD FIRE STORMS JUST ABOUT ANYWHERE THIS AFTERNOON. THE BEST CHANCE WILL BE ACROSS THE SOUTHERN PORTION AND ALONG THE EASTERN MOUNTAINS AS AN AREA OF CONVERGENCE SETS UP. NOT EXPECTING ANY SEVERE STORMS WITH CLOUD COVER TODAY...BUT COULD SEE SOME SMALL HAIL AND GUSTY WINDS WITH SOME STORMS AS FREEZING LEVEL AROUND 10-11 THOUSAND FEET. SO INCREASED POPS OVER THAT REGION AND MUCH OF THE REST OF THE CWA AS WELL. TEMPERATURES WILL BE A BIT TRICKY TODAY AS WELL...WITH CLOUDS AROUND. GUIDANCE TEMPS PRETTY SIMILAR ACROSS THE BOARD AND DIDNT STRAY TOO FAR FROM THEM. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY/... MODELS AGREE FAIRLY WELL ON PATH OF UPPER LOW...TAKING IT NORTHWESTWARD INTO THE GREAT LAKES FOR THURSDAY AND FRIDAY. STILL HARD TO FIGURE OUT THE DETAILS...AS PRECIPITATION CHANCES WILL DEPEND ON THE MYRIAD OF WEAK SHORTWAVES ROTATING AROUND THE UPPER LOW...AS WELL AS HEATING OR LACK THEREOF. WHAT CAN BE INFERRED IS A CONTINUED INCREASE OF MOISTURE WITH TIME...AS SW FLOW CONTINUES AROUND UPPER LOW AS IT RETREATS NORTH. ALSO...THE UPPER COLD POOL WILL BE DRIFTING TO THE NORTHWEST ALONG WITH THE LOW CENTER. SO...THIS POINTS TO CONTINUED PRECIPITATION CHANCES EACH DAY...ESPECIALLY OF A DIURNAL NATURE...WHILE LOSS OF UPPER COLD POOL MEANS A LITTLE LESS OOMPH TO THE CONVECTION. AIRMASS OVER OUR AREA WILL BE SLOWLY WARMING WITH TIME AS WELL...ALTHOUGH IT MAKE TAKE UNTIL FRIDAY TO GET CLOSER TO SEASONAL LEVELS. GENERALLY KEPT A DIURNAL PATTERN TO POPS...RECOGNIZING THAT POCKETS OF MIDLEVEL SUPPORT MAY KEEP ACTIVITY GOING WELL INTO THE NIGHT. TOOK A GENERAL BLEND OF MOS TEMPERATURES...ALTHOUGH WENT A TOUCH TOWARDS THE WARMER SIDE DURING THE DAY IN THE WESTERN COUNTIES...FIGURING THAT THE SLIGHTLY LOWER COVERAGE OF RAIN MAY ALLOW THEM TO NUDGE UP AN EXTRA DEGREE OR TWO. MADE NO CHANGES BEYOND FRIDAY AT THIS TIME. && .LONG TERM /FRIDAY THROUGH MONDAY/... WEAK NW FLOW ALOFT WILL TRY TO CREEP A SURFACE FRONT THROUGH SATURDAY INTO SATURDAY NIGHT. MOISTURE MAY PEAK FRIDAY INTO SATURDAY. WITH PWAT AROUND 2 INCHES. BEHIND THIS FEATURE...WILL TRY TO LOWER POPS SLIGHTLY FROM HPC MEDIUM RANGE GUIDANCE...FOR SUNDAY NIGHT AND MONDAY. APPEARS 500 MB HEIGHTS TRY TO RISE AGAIN TOWARD END OF EXTENDED PERIOD...WITH A TYPICAL WEAK FLOW ALOFT AS WE END JULY. && .AVIATION /06Z TUESDAY THROUGH SATURDAY/... 06Z TUESDAY TO 06Z WEDNESDAY... MOSTLY VFR CONDITIONS THROUGH THE MORNING HOURS WITH SCT-BKN MID DECK OVER MUCH OF THE REGION DUE UPPER LOW OVER THE REGION. THIS LOW WILL SLOWLY MOVE WESTWARD WITH IMPULSES ROTATING AROUND IT. SHOWERS NOW ARE ON THE PERIPHERY OF THE UPPER LOW AND WITH HEATING THIS AFTERNOON COULD SEE CONVECTION FIRING UP JUST ABOUT ANYWHERE. PUT CB IN FORECAST WITH JUST CHC POPS AND SCT CONVECTION. COULD SEE SOME MVFR IN FOG IN THOSE AREAS THAT GET THE RAIN TODAY BETWEEN 00Z-06Z TONIGHT. AVIATION OUTLOOK...MAINLY DIURNAL AFTERNOON THUNDERSTORMS... ESPECIALLY IN THE MOUNTAINS...THE REMAINDER OF THE WEEK AS AN UPPER LOW HANGS AROUND THE AREA. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...CL NEAR TERM...JS SHORT TERM...CL LONG TERM...KTB AVIATION...JS
Hazardous weather outlook, Jul 24, 3:13 AM EDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 313 AM EDT TUE JUL 24 2007 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-026>032- 039-040-250715- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT- CALHOUN-RITCHIE-DODDRIDGE-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON- TAYLOR-UPSHUR-BARBOUR- 313 AM EDT TUE JUL 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ003-004-WVZ024-025-033>038-046-047-250715- DICKENSON-BUCHANAN-MINGO-LOGAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH- 313 AM EDT TUE JUL 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT SOME STORMS THAT DEVELOP TODAY MAY CONTAIN GUSTY WINDS AND SMALL HAIL. OTHERWISE...NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 24, 5:45 AM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 545 AM EDT TUE JUL 24 2007 WVZ025-241015- LOGAN WV- 545 AM EDT TUE JUL 24 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 545 AM EDT...A STRONG THUNDERSTORM WAS 7 MILES WEST OF LOGAN... MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE WEST LOGAN...MOUNT GAY...MITCHELL HEIGHTS...HOLDEN AND CHIEF LOGAN STATE PARK. EXPECT MARBLE SIZE HAIL AND FREQUENT LIGHTNING IN THE PATH OF THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 10
Local storm report, Jul 24, 5:48 AM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
548 AM EDT TUE JUL 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0543 AM HAIL OCEANA 37.73N 81.55W
07/24/2007 U0.75 INCH WYOMING WV PUBLIC
EVENT OCCURRED BETWEEN
528 AM 07/24/2007 AND 543 AM 07/24/2007
&&
NNNNThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 12:28 PM EDT | Severe Thunderstorm Warning | RLX | Wirt, Wood | 32 min |
| Jul 24, 1:49 PM EDT | Severe Thunderstorm Warning | RLX | Mason | 26 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.